Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 19, 2019, 1:26 AM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 1:26 AM CDT (06:26 UTC)
- Expired
- May 19, 2019, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 19, 12:43 AM CDT, 43 minutes earlier.
Area forecast discussion, May 19, 12:43 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1243 AM CDT Sun May 19 2019 .AVIATION... For the ArkLaTex terminals, severe convection still working through deep E TX and N LA early this a.m. Bow echoes with gusty wind to 40KT, large hail possible and tornado threat for KLFK/KMLU. Overnight progression of activity SE of those last two terminals by daybreak. S winds 10-20KT tonight will become W/SW for Sunday 10KT or less and even shift lightly to W/NW 18Z-24Z. Skies will be slowly lifting MVFR cigs from daybreak until late a.m. with decks scattering and becoming VFR for the afternoon. /24/ && .PREV DISCUSSION... /issued 1104 PM CDT Sat May 18 2019/ UPDATE.../Tonight/ Update to remove a few counties on the nrn end of Tornado Watch 189. These areas are n of the outflow boundary, and any storms that do develop are likely to be elevated and only pose an isold large hail threat. /12/ PREV DISCUSSION... /issued 1005 PM CDT Sat May 18 2019/ UPDATE.../Tonight/ Convection lining up across central/E TX with all modes of severe possible. For the update, have made some significant changes to overnight temps, mainly across the nrn half of the CWA. Have also made some minor adjustments to PoPs based upon ongoing radar trends and the latest mesoscale model output. Will leave Tornado Watch 189 as-is, as a few isold storms continue to develop across N and NE TX. As for the Lake Wind Advisory, environmental winds have been significantly contaminated by convection, and thus most sites are not reaching criteria. Have gone ahead and cancelled the LWA as a result. Updated products out. /12/ SHORT TERM... Severe weather expected across the region this afternoon through the overnight period as current radar is depicting a strong line of thunderstorms moving into the region from the west. Warnings have already been issued for extreme southeast Oklahoma and adjacent southwest Arkansas and a Tornado Watch is in effect until 8 pm for the Shreveport and Bossier metro area, all of East Texas north of Interstate 20, McCurtain County Oklahoma, and all of southwest Arkansas, excluding Union County. Several reports of down trees have been reported across McCurtain County with this line of storms a couple hours earlier. We anticipate an intensification of this convection later through the evening and overnight period as this line of storms continue its eastward progression as strong deep layer shear exist ahead of this line along with mixed layer cape over 3000 J/kg. In addition to the high cape values, WBZ values from the special 18z sounding check in at 9.8 kft. At this point, we are expecting all four types of severe weather...tornadoes, hail, damaging winds, and flash flooding. The severe threat should gradually wind down through early Sunday morning, but we could continue to see severe convection through around daybreak across our far SE zones. Convection will be possible through early Sunday afternoon from deep East Texas up across parts of northeast Louisiana as moisture continues to pool south of the cold front, which is expected to stall just south of the I-30 corridor. Temperatures will remain rather warm on Sunday with mid to upper 80s for highs as the front expected to eventually lift back north late in the day. /20/ LONG TERM... Upper-trough across the desert southwest to maintain a generally unstable southwest flow aloft across the ArkLaTex on Monday. Warm front shifting north withing low-level southerly flow to allow for a chance of showers and thunderstorms mainly along and north of I-20 on Monday afternoon. Conditions to deteriorate on Tuesday as upper-trough deepens into a closed low across the Rockies, further increasing instability downstream across much of the central Conus from the mid-Mississippi Valley to the ArkLaTex. Strong to severe thunderstorms will be possible on Tuesday afternoon as a squall line moves across northeast Texas, southeast Oklahoma, and northwest Louisiana. Upper-level ridge to strengthen across the southeast, extending westward across the northern gulf coast allowing for mainly dry conditions areawide through the remainder of the long term forecast period. Upper-ridging combined with low-level southerly flow aloft will drive temperatures into the upper 80s to lower 90s with heat index values inching into the lower to middle 90s at times from Wednesday through Friday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 87 71 89 / 90 20 10 20 MLU 74 87 70 88 / 70 30 10 30 DEQ 64 85 63 85 / 60 20 10 30 TXK 63 85 67 86 / 70 20 10 30 ELD 64 86 67 86 / 90 20 10 30 TYR 68 86 70 88 / 90 20 10 10 GGG 71 86 70 89 / 100 20 10 10 LFK 74 87 72 90 / 90 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/12/20/05
Hazardous weather outlook, May 18, 11:50 AM CDT, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1150 AM CDT Sat May 18 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1150 AM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms will gradually increase in coverage across portions of east Texas and southeast Oklahoma during the early afternoon hours and points eastward through the late afternoon and evening hours. Damaging winds are expected to be the primary risk with large hail and isolated tornadoes also possible as a squall line moves across the region. Locally heavy rainfall amounting to a few inches within an hours time may also lead to mainly minor isolated flooding issues. Severe weather risk to diminish late tonight as the bulk of thunderstorms shift east and instability wanes. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Widely scattered thunderstorms remain possible during day Sunday and also during the day Monday. However, the threat for severe thunderstorms over this time period should be low. The risk for strong to severe storms will return to at least the northwestern half of the Four State Region on Tuesday as another potent disturbance brushes by the region. Initial thinking is damaging winds will be the primary risk with this activity, although hail and a few tornadoes cannot yet be ruled out, especially across portions of the Arklatex. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed this afternoon into this evening.
In the hours before
Local storm report, May 18, 10:02 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD 1 E CUSHING 31.81N 94.82W
05/18/2019 NACOGDOCHES TX EMERGENCY MNGR
WATER OVER THE ROAD ON SH 204. ROAD CLOSED.
&&
ASLocal storm report, May 18, 10:04 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 4 S CUSHING 31.76N 94.85W
05/18/2019 NACOGDOCHES TX EMERGENCY MNGR
WATER OVER ROAD AND ROAD CLOSED. FM 225 JUST
SOUTH OF FM 343.
&&
ASLocal storm report, May 18, 10:06 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 S LEWISVILLE 33.33N 93.58W
05/18/2019 LAFAYETTE AR EMERGENCY MNGR
TREE ACROSS AR HWY 29 DAMAGING A VEHICLE.
&&
ASLocal storm report, May 18, 10:08 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 5 S CUSHING 31.74N 94.85W
05/18/2019 NACOGDOCHES TX EMERGENCY MNGR
TREES DOWN.
&&
ASLocal storm report, May 18, 10:21 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD REKLAW 31.86N 94.99W
05/18/2019 CHEROKEE TX EMERGENCY MNGR
HWY 84 CLOSED DUE TO HIGH WATER. HIGH WATER
RESCUE REQUESTED FOR STRANDED VEHICLE AT
WHITEOAK RD.
&&
ASSpecial weather statement, May 18, 10:56 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1056 PM CDT Sat May 18 2019
TXZ150>153-166-190445-
Panola TX-Nacogdoches TX-San Augustine TX-Shelby TX-Rusk TX-
1056 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PANOLA...
SOUTHEASTERN RUSK...NORTHEASTERN NACOGDOCHES...WESTERN SHELBY AND
NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 1145 PM CDT...
At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pinehill to Garrison to 9 miles northwest
of Melrose to near Nacogdoches. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nacogdoches, Carthage, Center, Tenaha, Timpson, Garrison, Melrose,
Pinehill, Martinsville, Appleby, Gary City, Jericho, Stockman,
Lawsonville, Fairplay, Arcadia, Dotson, Woods and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM CDT for eastern and
northeastern Texas.
LAT...LON 3219 9417 3182 9413 3173 9418 3157 9434
3155 9479 3167 9466 3180 9460 3215 9462
TIME...MOT...LOC 0356Z 264DEG 24KT 3209 9454 3181 9452 3168 9458 3157
9472
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 67 min |
| May 18, 7:19 PM CDT | Tornado Warning | SHV | Harrison, Marion | 41 min |
| May 18, 7:24 PM CDT | Tornado Warning | SHV | Cherokee | 51 min |
| May 18, 7:41 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 64 min |
| May 18, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 57 min |
| May 18, 8:05 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 40 min |
| May 18, 8:17 PM CDT | Flash Flood Warning | SHV | Cherokee, Rusk | 4 hr |
| May 18, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 62 min |
| May 18, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 49 min |
| May 18, 9:32 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Shelby | 3 hr |
| May 18, 9:39 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 66 min |
| May 18, 9:51 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 60 hr |
| May 18, 9:52 PM CDT | River Flood Warning | SHV | Cass, Marion | 4 days |
| May 18, 9:53 PM CDT | River Flood Warning | SHV | Gregg | 18 hr |
| May 18, 9:54 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
| May 18, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 64 min |
| May 18, 10:56 PM CDT | Special Weather Statement | SHV | Nacogdoches, Panola | 49 min |
| May 18, 11:37 PM CDT | Severe Thunderstorm Warning | SHV | Panola, San Augustine, Shelby | 38 min |
| May 19, 12:15 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 60 min |
| May 19, 12:21 AM CDT | Flash Flood Warning | SHV | Shelby | 3 hr |
| May 19, 12:30 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| May 19, 12:43 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 62 min |
| May 19, 12:56 AM CDT | Areal Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Shelby | 6 hr |
| May 19, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 61 min |
| May 19, 1:34 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 3 hr |
| May 19, 1:48 AM CDT | Special Weather Statement | SHV | Angelina, Sabine, San Augustine | 42 min |
| May 19, 3:54 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 57 hr |
| May 19, 6:59 PM CDT | Special Weather Statement | SHV | San Augustine | 31 min |
| May 18, 7:49 PM CDT | Special Weather Statement | SHV | Caddo | 41 min |
| May 18, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Union, Webster | 46 min |
| May 18, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 62 min |
| May 18, 11:09 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, De Soto, Natchitoches, Red River, Sabine and 1 more | 66 min |
| May 19, 12:34 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Natchitoches, Red River and 2 more | 56 min |
| May 19, 1:30 AM CDT | Special Weather Statement | SHV | Union | 45 min |
| May 19, 2:02 AM CDT | Tornado Warning | SHV | Natchitoches | 28 min |
| May 19, 2:09 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Lincoln, Natchitoches, Ouachita and 2 more | 66 min |
| May 19, 2:52 AM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Winn | 2 hr |
| May 19, 2:51 PM CDT | Special Weather Statement | SHV | Natchitoches | 39 min |
| May 19, 6:39 PM CDT | Special Weather Statement | SHV | Caddo | 36 min |
| May 18, 11:18 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River | 42 min |
| May 18, 11:46 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 29 min |
| May 19, 6:37 PM CDT | Special Weather Statement | SHV | Union | 23 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.